Alert archive / Florida / River Flood Warnings in 2008
River Flood Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 5, 2008, 1:07 PM EDT for Gadsden County, Leon County, Florida. It took effect at Apr 9, 2008, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 1:07 PM EDT (17:07 UTC)
- In effect from
- Apr 9, 2008, 8:00 AM EDT
- Expired
- Apr 8, 2008, 11:16 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Havana (US 27) (HVNF1). The gauge peaked at 21.84 ft at Apr 9, 2008, 11:00 AM EDT.
- Action stage
- 20 ft
- Minor stage
- 26 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02329000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 9:38 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 9:38 AM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 AM EDT SAT APR 5 2008 .UPDATE...SLOW MOVING COLD FRONT CURRENTLY STRETCHES FROM EAST CENTRAL GEORGIA TO SOUTHEAST ALABAMA AND INTO THE NORTH CENTRAL GULF...WHERE A WAVE OF LOW PRESSURE RESIDES. MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THE COLD FRONT WITH SHORTWAVE EXPECTED TO ADVANCE EAST INTO THE REGION THIS AFTERNOON. MODIFIED 12Z TLH SOUNDING SHOWED IMPRESSIVE INSTABILITY WITH CAPES POTENTIALLY REACHING NEAR 3000 J/KG WITH AFTERNOON HEATING. SHEAR IS NOT TERRIBLY STRONG...BUT CERTAINLY SUFFICIENT FOR A FEW STRONG TO SEVERE STORMS CONSIDERING THE INSTABILITY. CURRENT CONVECTIVE ACTIVITY IS FOCUSED ALONG SQUALL LINE ACROSS SOUTHWEST GEORGIA INTO THE FLORIDA PANHANDLE WITH SCATTERED ACTIVITY AHEAD OF THIS OVER SOUTH CENTRAL GEORGIA. EXPECT THE MAIN LINE TO CONTINUE A SLOW EASTWARD PROGRESSION THROUGH THE REST OF THE DAY...MAINTAINING OR INCREASING IN INTENSITY. ALSO EXPECT TO SEE AN INCREASE IN COVERAGE AND INTENSITY OF STORMS AHEAD OF THE LINE...AS BREAKS IN CLOUD COVER AMPLIFY THE INSTABILITY ACROSS THE BIG BEND AND SOUTH CENTRAL GEORGIA. BESIDES STRONG STORMS...BIG CONCERN TODAY WILL BE HEAVY RAINFALL. SOUTHERN END OF SQUALL LINE HAS BEEN TRANSITIONING TO AN EAST-WEST ORIENTATION OVER THE WESTERN PANHANDLE...LEADING TO A GOOD SETUP FOR VERY HEAVY RAINFALL...ESPECIALLY WITH PWAT VALUES OVER 1.5 INCHES. IF THIS SETUP SPREADS EAST THROUGH THE DAY...OR SIGNIFICANT CONVECTION TRAINS ACROSS THE AREA FROM THE GULF...FLOODING WILL BECOME AN INCREASING THREAT. CURRENT GRIDS AND ZONES IN PRETTY GOOD SHAPE WITH HEAVY RAIN AND ISOLATED SEVERE WORDING. HAVE BUMPED UP POPS A BIT OVER THE BIG BEND FOR THIS AFTERNOON AND WILL LIKELY REMOVE SEVERE WORDING FROM SE ALABAMA WHERE ATMOSPHERE HAS ALREADY BEEN OVERTURNED. && .MARINE...WINDS RUNNING 15 KNOTS OR LESS OVER MOST OF THE COASTAL WATERS THIS MORNING. EXCEPTION IS OVER APALACHEE BAY EXTENDING SOUTHEAST TO CEDAR KEY...WHERE OBS SHOW WINDS OF 15 TO 20 KNOTS WITH SOME HIGHER GUSTS. HAVE ALREADY UPDATED MARINE FCST TO ADD EXERCISE CAUTION HEADLINE TO EASTERN NEARSHORE LEGS. OTHERWISE...NO SIGNIFICANT CHANGES PLANNED TO REMAINDER OF FCST. && .AVIATION...VERY MOIST UNSTABLE AIRMASS WILL DOMINATE THE TRI STATE REGION...AHEAD OF THE COLD FRONT THAT WILL CONTINUE TO MOVE SLOWLY EASTWARD INTO THE AREA TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIG AND VSBY CONDITIONS WILL BE THE DOMINANT WEATHER UNTIL AT LEAST 00Z-06Z OVER WESTERN PORTIONS OF THE AREA... SE ALABAMA AND THE ERN FLORIDA PANHANDLE...AND WILL LIKELY CONTINUE THROUGH MOST OF THE FORECAST PERIOD ELSEWHERE OVER GEORGIA AND THE FLORIDA BIG BEND. SOME THUNDERSTORMS...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON AND EVENING...COULD PRODUCE HAIL AND STRONG SFC WIND GUSTS. PATCHY DENSE SEA FOG AFFECTING PORTIONS OF THE EASTERN FLORIDA PANHANDLE COAST...SPECIFICALLY PFN...SHOULD GRADUALLY LIFT AS THE BAND OF SHOWERS AND STORMS TO THE WEST APPROACHES THE AREA LATER THIS MORNING...AND DAYTIME HEATING CONTINUES. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 61 81 60 80 / 80 50 30 20 20 PANAMA CITY 74 61 78 64 80 / 80 30 30 20 10 DOTHAN 74 55 78 60 81 / 80 20 20 10 10 ALBANY 78 56 79 60 80 / 80 40 20 10 20 VALDOSTA 82 62 81 59 79 / 80 50 30 20 20 CROSS CITY 79 65 77 62 81 / 70 60 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/DUVAL/FOURNIER
Hazardous weather outlook, Apr 5, 5:50 AM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT SAT APR 5 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EDT SAT APR 5 2008 /450 AM CDT SAT APR 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE TRI-STATE REGION TODAY... A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE SLOWLY TO THE SOUTHEAST TODAY AND TONIGHT. SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION TODAY. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND HAIL. DUE TO THE VERY MOIST ATMOSPHERE AND STORMS REDEVELOPING AND MOVING OVER THE SAME AREAS...LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES WITH ISOLATED THREE TO FOUR INCHES WILL BE POSSIBLE. THE COLD FRONT WILL STALL OVER THE COASTAL WATERS LATER TONIGHT...WITH SHOWERS AND THUNDERSTORMS TAPERING OFF FROM NORTHWEST TO SOUTHEAST. DUE TO THE GUSTY ONSHORE WINDS AND SWELLS TODAY...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL DEVELOP AND MOVE ALONG THE STALLED FRONT SUNDAY THROUGH MONDAY...WITH THE BEST CHANCES FOR RAIN OVER THE FLORIDA BIG BEND AND COASTAL WATERS. A RIDGE OF STRONG HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST ON TUESDAY AND WEDNESDAY WITH DRIER CONDITIONS. AS THE RIDGE MOVES INTO THE ATLANTIC LATE IN THE WEEK...ONSHORE WINDS WILL TRANSPORT GULF MOISTURE INTO THE REGION...WITH AT LEAST SLIGHT CHANCES FOR RAIN AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
In the hours before
Special weather statement, Apr 5, 9:24 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 AM EDT SAT APR 5 2008 ALZ069-FLZ011-GAZ142>144-155-156-051400- BAKER-DECATUR-EARLY-HOUSTON-JACKSON-MILLER-SEMINOLE- 924 AM EDT SAT APR 5 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...DECATUR...EARLY... HOUSTON...JACKSON...MILLER AND SEMINOLE COUNTIES... * UNTIL 1000 AM EDT/900 AM CDT/ AT 922 AM EDT/822 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF COLQUITT TO 6 MILES WEST OF DONALSONVILLE TO 11 MILES NORTHEAST OF MARIANNA...MOVING EAST AT 35 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Local storm report, Apr 5, 10:37 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG 5 NNW TAYLOR 31.23N 85.50W
04/05/2008 HOUSTON AL EMERGENCY MNGR
CARPORT PULLED AWAY FROM HOME. DEBRIS CAUSED MINOR DAMAGE
TO SEVERAL HOMES. A FEW TREES DOWN AS WELL.
&&
CAMPLocal storm report, Apr 5, 11:05 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM TSTM WND DMG PELHAM 31.13N 84.15W
04/05/2008 MITCHELL GA EMERGENCY MNGR
TREES AND POWERLINES DOWN IN PELHAM
&&
CAMPSpecial weather statement, Apr 5, 12:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1201 PM EDT SAT APR 5 2008 FLZ008>010-051630- COASTAL WALTON-HOLMES-WASHINGTON- 1101 AM CDT SAT APR 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES...WALTON AND WASHINGTON COUNTIES... * UNTIL 1130 AM CDT AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING NORTHEAST AT 40 MPH. WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE OCCURRING WITH THIS STORM...WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Special weather statement, Apr 5, 1:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 100 PM EDT SAT APR 5 2008 FLZ011-013-016-026-GAZ155-156-051745- CALHOUN-DECATUR-GADSDEN-JACKSON-LIBERTY-SEMINOLE- 100 PM EDT SAT APR 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...DECATUR... GADSDEN...JACKSON...LIBERTY AND SEMINOLE COUNTIES... * UNTIL 145 PM EDT/1245 PM CDT/ AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF CHATTAHOOCHEE...OR 14 MILES NORTHEAST OF BLOUNTSTOWN...MOVING EAST AT 10 MPH. SMALL HAIL...VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS GUSTS NEAR 40 MPH ARE EXPECTED WITH THESE STORMS. THE COMBINATION OF SLOW MOVEMENT AND HIGH RAINFALL RATES OF THESE STORMS MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Special weather statement, Apr 5, 1:06 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 106 PM EDT SAT APR 5 2008 FLZ012-051745- BAY- 1206 PM CDT SAT APR 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 1245 PM CDT AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF LOWER GRAND LAGOON...OR 12 MILES SOUTHWEST OF PANAMA CITY...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTHEAST OF LOWER GRAND LAGOON BY 1215 PM CDT. TYNDALL AFB BY 1220 PM CDT. SPRINGFIELD BY 1225 PM CDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 9-FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:17 AM EDT | Special Marine Warning | TAE | 28 min | |
| Apr 5, 11:25 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Apr 5, 12:34 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 26 min |
| Apr 5, 12:49 PM EDT | Special Marine Warning | TAE | 116 min | |
| Apr 5, 1:50 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 40 min |
| Apr 5, 2:32 PM EDT | Special Marine Warning | TAE | 58 min | |
| Apr 5, 3:30 PM EDT | Tornado Warning | TAE | Liberty, Wakulla | 16 min |
| Apr 5, 3:52 PM EDT | Special Marine Warning | TAE | 113 min | |
| Apr 5, 3:53 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 37 min |
| Apr 5, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 50 min |
| Apr 5, 1:07 PM EDT | River Flood Warning | TAE | Grady, Thomas | 70 hr |
Nearby
River Flood Warnings in Florida, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.